Alert archive / West Virginia / Wind Advisories in 2021

Wind Advisory 4, NWS Pittsburgh, PA

October 26, 2021Tucker County, West Virginia

NWS Pittsburgh, PA issued this wind advisory at Oct 26, 2021, 3:41 AM EDT for Tucker County, West Virginia. It took effect at Oct 26, 2021, 2:00 PM EDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Oct 26, 2021, 3:41 AM EDT (07:41 UTC)
In effect from
Oct 26, 2021, 2:00 PM EDT
Expired
Oct 26, 2021, 11:56 PM EDT
In force
10 hr
Issued by
NWS Pittsburgh, PA

County Tucker County, WV

The radar

The Pittsburgh radar (KPBZ), 167 km from the middle of the area, began a volume at 07:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 00:00Z, 7.7 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 00:00Z on 2021-10-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 00:00Z on 2021-10-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 100 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1135 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
100 m²/s²
0-3 km storm-relative helicity
124 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

245 
WWUS71 KPBZ 260741
NPWPBZ

URGENT - WEATHER MESSAGE
National Weather Service Pittsburgh PA
341 AM EDT Tue Oct 26 2021

WVZ514-261545-
/O.NEW.KPBZ.WI.Y.0004.211026T1800Z-211027T0400Z/
Eastern Tucker-
Including the cities of Davis, Thomas, and Canaan Valley
341 AM EDT Tue Oct 26 2021

...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO MIDNIGHT
EDT TONIGHT...

* WHAT...Northwest winds 30 to 40 mph with gusts up to 50 mph 
  expected.

* WHERE...Eastern Tucker County.

* WHEN...From 2 PM this afternoon to midnight EDT tonight.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
4 follow-up statements
661 
WWUS71 KPBZ 261206
NPWPBZ

URGENT - WEATHER MESSAGE
National Weather Service Pittsburgh PA
806 AM EDT Tue Oct 26 2021

WVZ514-262015-
/O.CON.KPBZ.WI.Y.0004.211026T1800Z-211027T0400Z/
Eastern Tucker-
Including the cities of Davis, Thomas, and Canaan Valley
806 AM EDT Tue Oct 26 2021

...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO
MIDNIGHT EDT TONIGHT...

* WHAT...Northwest winds 30 to 40 mph with gusts up to 50 mph 
  expected.

* WHERE...Eastern Tucker County.

* WHEN...From 2 PM this afternoon to midnight EDT tonight.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
680 
WWUS71 KPBZ 261732
NPWPBZ

URGENT - WEATHER MESSAGE
National Weather Service Pittsburgh PA
132 PM EDT Tue Oct 26 2021

WVZ514-270000-
/O.CON.KPBZ.WI.Y.0004.211026T1800Z-211027T0400Z/
Eastern Tucker-
Including the cities of Davis, Thomas, and Canaan Valley
132 PM EDT Tue Oct 26 2021

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

* WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...Eastern Tucker County.

* WHEN...Until midnight EDT tonight.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
880 
WWUS71 KPBZ 270050
NPWPBZ

URGENT - WEATHER MESSAGE
National Weather Service Pittsburgh PA
850 PM EDT Tue Oct 26 2021

WVZ514-270400-
/O.CON.KPBZ.WI.Y.0004.000000T0000Z-211027T0400Z/
Eastern Tucker-
Including the cities of Davis, Thomas, and Canaan Valley
850 PM EDT Tue Oct 26 2021

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

* WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...Eastern Tucker County.

* WHEN...Until midnight EDT tonight.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
379 
WWUS71 KPBZ 270356
NPWPBZ

URGENT - WEATHER MESSAGE
National Weather Service Pittsburgh PA
1156 PM EDT Tue Oct 26 2021

WVZ514-270500-
/O.CAN.KPBZ.WI.Y.0004.000000T0000Z-211027T0400Z/
Eastern Tucker-
Including the cities of Davis, Thomas, and Canaan Valley
1156 PM EDT Tue Oct 26 2021

...WIND ADVISORY IS CANCELLED...

Strong wind gusts from earlier today have subsided and therefore
the wind advisory has been allowed to expire.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this wind advisory went out at Oct 26, 12:48 AM EDT, 2 hours 53 minutes earlier.

Area forecast discussion, Oct 26, 12:48 AM EDT, 2 hours 53 minutes before
Area Forecast Discussion
National Weather Service Pittsburgh PA
1248 AM EDT Tue Oct 26 2021

.SYNOPSIS...
A crossing upper low will keep the clouds and scattered rain showers
locked in over the region today. Gusty northwest wind and falling
temperature will accompany the rain. Dry weather returns on
Wednesday.

&&

.NEAR TERM /THROUGH TODAY/...
Overnight forecast in good shape. Lowered Pops as best large scale
ascent is driving southeastward in the base of the passing trough.

Previous discussion...
Behind the front, the passage of the 850mb low will turn wind at
that level to the northwest, intensifying cold advection. The
resulting steepening of lapse rates will improve mixing overnight,
with surface wind gusts increasing to the 15 to 25 MPH range by dawn.
Scattered showers will continue, with perhaps some lake enhancement
possible toward dawn. Despite the cold advection increase, overnight
low temperatures will remain above normal.

Scattered showers and much cooler temperatures can be expected
today. Strong wind gusts are also anticipated due to a tightening
surface pressure gradient, increasing mixing heights, which will tap
into the crossing low-level jet, and the cold air advection. Wind
gusts of 25 to 35 mph are possible.

&&

.SHORT TERM /TONIGHT THROUGH THURSDAY/...
Dry weather will return Wednesday as a ridge builds in behind the
exiting low.

Thursday looks to be the best day of the week as the ridge axis
crosses the area.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
Another deepening trough is expected to track out of the Midwest
late in the week, with rain chances returning. Seasonably cool
temperatures are expected.

&&

.AVIATION /06Z TUESDAY THROUGH SATURDAY/...
VFR currently prevails ahead of a cold front that is pushing across
the Upper Ohio Valley, but conditions (primarily CIGs) will
deteriorate to MVFR and then IFR for the PIT area terminals over the
next few hours as northwest flow and cold advection follow the
front, along with continued scattered showers.

A stronger push of cold advection and deeper mixing will allow wind
gusts to pick up during the predawn hours, with northwest gusts to
around 20 knots. IFR conditions and scattered showers will linger
through at least midday Tuesday under upper troughing, after which
some slow improvement may begin during the afternoon, with wind
remaining gusty out of the NW.

.Outlook...
VFR conditions will briefly return as ridging builds through the day
Wednesday before the next low pressure system impacts the region
Thursday into the weekend.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
PA...None.
OH...None.
WV...None.

&&
Hazardous weather outlook, Oct 25, 7:59 PM EDT, 7 hours 42 minutes before
Hazardous Weather Outlook
National Weather Service Pittsburgh PA
759 PM EDT Mon Oct 25 2021

OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-029-
031-073>076-WVZ001>004-012-021-509>514-270000-
Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson OH-
Muskingum-Guernsey-Belmont-Noble-Monroe-Mercer-Venango-Forest-
Lawrence-Butler-Clarion-Jefferson PA-Beaver-Allegheny-Armstrong-
Indiana-Washington-Greene-Westmoreland-
Higher Elevations of Westmoreland-Fayette-
Higher Elevations of Fayette-Hancock-Brooke-Ohio-Marshall-Wetzel-
Marion-Monongalia-
Ridges of Eastern Monongalia and Northwestern Preston-Preston-
Eastern Preston-Western Tucker-Eastern Tucker-
759 PM EDT Mon Oct 25 2021

This Hazardous Weather Outlook is for east central Ohio, western
Pennsylvania, and northern West Virginia.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Nearby

Wind Advisories in West Virginia, 2021Every wind advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.